Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Child had febrile seizure due to fever, allergy from amoxicillan taken for ear infection. How to cure her?

My daughter is 13 months old. She recently had a low grade fever for 2 days. On the 2nd day, it spiked very high, causing her to have a febrile seizure . At the ER, the doc prescribed her amoxicillan, as she had an ear infection . The 2nd day on the meds, she broke out terribly, starting on her face (eyes are swollen), and then stomach and back. We went to her doctor where they said she was allergic to the amoxicillan. We were told to quit the amox (after only 2 days), and give her a rest of the antibiotics , as the ear looked better. This is the 4th day of her fever, which is low, and she is still drowsy and possibly dizzy, as she is very unbalanced. Any suggestions on how to help her feel better soon?
Asked On : Tue, 3 Jul 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
hello parent,
At the outset, be reassured that the outcome of typical febrile seziure, we call it as prognosis: is always good.
You need give further details.
you are saying she is very unbalanced. Does that mean
1. She is not oriented: not recognising you?
Or earlier she used to walk and now not doing so
If any one of the point is present, you have to take her to ER, for re-evaluation.
If she is alert, interested in surroundings, but appears only tired we can proceed slowly.
If she is developing rash to amoxicillin means it could have been an viral illness. In such situations, we need not complete the course. There are several alternatives to amoxicillin and we can use one of them.
How to make her feel better soon
1. Small frequent fluid diet.: what ever you are giving her, give in small quantities, and frequently in a fluid form.
2. Give plenty of fluids.
3. Look for additonal symptoms: cough running nose, ear pain skin boils, urine and motion problem.
4. After giving acetaminophen two things should happen: child's temperature should come down and her activity should go up
If this happens we can be reassured.
Was there any family history of seizures.
Did she aspirate anything recently.
This could be a reason for ear infection
with regards

Answered: Tue, 3 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor